MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 9IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 9IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1A423
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, weight, bmi at the time of index procedure what tissue was the suture used on? what was the condition of the tissue (ie normal or thin, calcified, fragile, diseased)? how was the stratafix suture placed? was the suture placed starting at the end(left and right side) or middle of the incision? was there any anomaly noted with the stratafix device prior to use? what date post op did the patient return with symptoms? was an additional procedure performed to remove the suture? what was the date of the second procedure? what was the indication for suture removal? can you describe the appearance of the suture during the second procedure? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the condition of the patient?.
 
Event or Problem Description
It was reported that the patient underwent a laparoscopic assisted hysterectomy on (b)(6) 2019 and barbed suture was used to close the vaginal cuff.The patient returned on an unknown date, with extreme pain.The doctor removed the suture from the patient.Patient current status is unknown.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 3/27/2020.Additional information: a2, a4.Additional information was requested and the following was obtained: the patient demographic info: age, weight, bmi at the time of index procedure.38 years old, 109kg on (b)(6)2019.What tissue was the suture used on? pelvic/vaginal area.What was the condition of the tissue (ie normal or thin, calcified, fragile, diseased)? normal.Was an additional procedure performed to remove the suture? yes.What was the date of the second procedure? (b)(6)2020.What was the indication for suture removal? causing pain and discomfort for patient and patient spouse.
 
Additional Manufacturer Narrative
(b)(4).Attempts have been to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.

Brand Name
STFX SYM PDS+ UNI VIO 9IN 0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9788593
Report Number2210968-2020-01740
Device Sequence Number687757
Product Code NEW
UDI-Device Identifier10705031245365
UDI-Public10705031245365
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberSXPP1A423
Device Catalogue NumberSXPP1A423
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer03/11/2020
03/20/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date03/27/2020
04/16/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient Weight109